Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Good HB levels with medicines, persisting symptoms, red pin dots on body. Opinion?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
Hi, I have been having chronic fatigue, joint pains and dizziness/breathlessness and nausea/metalic taste in mouth . I had bloodwork which revealed Iron deficiency HB levels 5, folate and vitamin d deficiency. I was prescribed 350mg Ferrous sulphate, 10,000 of v of vitamin d and folic acid. I recently had a Hb of 13 a few days ago! However symptoms still remaining and have also noticed alot of pin point red dots which are randomly placed in neck, back, thighs,calves and arms. Waiting to see a General Medical Practitioner but appointment is a long way off. I would value another opinion. My vitamin d meds started on 4 April and the iron a week later. Many thanks
Posted Sat, 18 May 2013 in General Health
Answered by Dr. Shailja Puri 10 minutes later

Thanks for posting your query on Health Care Magic.

The treatment that you are given is fine. The hemoglobin levels have improved.
The symptoms of fatigue, joint pains, and dizziness will also disappear. Continue your medication.

The pinpoint dots that you have mentioned in different parts of the body indicate a platelet deficiency. Do you have platelet count and other parameters done in your blood work up?

A decrease in platelet counts (less than 1.5 lakhs/ cubic millimeter) causes spontaneous bleeding that appears as red dots.

The cause for a decrease in platelet count or any other cause for platelet dysfunction has to be sought.

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor